Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 26, 2019, 2:27 PM PDT for Nye County, White Pine County, Nevada. It took effect at Mar 27, 2019, 2:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2019, 2:27 PM PDT (21:27 UTC)
- In effect from
- Mar 27, 2019, 2:00 PM PDT
- Expired
- Mar 27, 2019, 6:14 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070 WWUS75 KLKN 262127 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 227 PM PDT Tue Mar 26 2019 NVZ035-040-041-271530- /O.NEW.KLKN.WI.Y.0007.190327T2100Z-190328T0500Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- 227 PM PDT Tue Mar 26 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT WEDNESDAY... The National Weather Service in Elko has issued a Wind Advisory... for Northern Nye and White Pine counties 2 PM to 10 PM PDT Wednesday afternoon and evening. * WINDS...South to Southwest winds sustained 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Strongest winds Wednesday late afternoon and early evening. * IMPACTS...Strong cross winds especially on east/west roads including highway US 6. Unsecured outdoor items could blow around.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && PVC $$
3 follow-up statements
337 WWUS75 KLKN 270910 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 AM PDT Wed Mar 27 2019 NVZ035-040-041-280500- /O.CON.KLKN.WI.Y.0007.190327T2100Z-190328T0500Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- 210 AM PDT Wed Mar 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WINDS...South to Southwest winds sustained 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Strongest winds late this afternoon through early evening. * IMPACTS...Strong cross winds especially on east/west roads including highway US 6. Unsecured outdoor items could blow around.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
719 WWUS75 KLKN 272151 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 251 PM PDT Wed Mar 27 2019 NVZ035-040-041-280500- /O.CON.KLKN.WI.Y.0007.000000T0000Z-190328T0500Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- 251 PM PDT Wed Mar 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...South to Southwest winds sustained 20 to 30 mph with gusts of 40 to 45 mph. * TIMING...Strongest winds late this afternoon through early evening. * IMPACTS...Strong cross winds especially on east/west roads including highway US 6. Unsecured outdoor items could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
247 WWUS75 KLKN 280114 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 614 PM PDT Wed Mar 27 2019 NVZ035-040-041-280215- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-190328T0500Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- 614 PM PDT Wed Mar 27 2019 ...WIND ADVISORY IS CANCELLED... The Wind Advisory for White Pine, Northwestern Nye and Northeastern Nye counties has been cancelled. Winds have remained below advisory criteria. Over the next few hours, south winds could still gust to around or a bit above 30 mph mainly at higher elevations along ridge lines before further diminishing later this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 2:10 AM PDT, 12 hours 17 minutes earlier.
Area forecast discussion, Mar 26, 2:10 AM PDT, 12 hours 17 minutes before
Area Forecast Discussion National Weather Service Elko NV 210 AM PDT Tue Mar 26 2019 .SYNOPSIS...Intermittent unsettled conditions will continue this week as Pacific low pressure moves slowly toward the west coast. Showers may begin to spread across northern Nevada today. Precipitation chances will increase on Wednesday and Friday. && .SHORT TERM...Today through Thursday. Model agreement is very good however the synoptic pattern will move relatively slow during the short term period. Despite the sluggishness in the flow, there will be a cold front passage on Wednesday spawned by a low pressure trough approaching the west coast. Central low pressure within the trough will move from 700 miles due west of northern California to 230 miles west of central Oregon over a 60 hour period. The slow approach will benefit Nevada with an extended warm southerly flow aloft enhanced by the lifting north of the low center over time. Wind gusts should not be a problem today however by Wednesday afternoon a lobe extension off the primarily low over the Pacific will produce a cold front and could yield some advisory wind gusts over central Nevada, in particular White Pine and northern Nye Counties. Model QPF is indicating about a quarter-inch of rain possible with the frontal passage in the valleys with snow levels pegging at 7000 feet, falling to the valley floors post-frontal as most precipitation ends Wednesday night. Somewhat drier and cooler temperatures are expected for Thursday. However by the end of the day, there could be some showers moving in from the next lobe of energy emanating off the primary low center near the Oregon coast. .LONG TERM...Thursday night through next Tuesday. Large scale troughing across the Western US will keep the Great Basin under a cool, moist regime Thursday night through Friday ridging and drier conditions return for the weekend. The cooler air mass with high temperatures mainly in the 40s will result in snow showers mainly north of US-50 above 4000 ft elevation Thursday night rising to 5000 ft during the day Friday. Snowfall is expected to be minimal with possible impacts to travel Friday morning. The drier conditions over the weekend will be brief with another wave moving through the region late Monday into Tuesday next week. Snow levels will be fairly high with all valleys expected to see rain. && .AVIATION...An approaching system will bring gusty winds to all terminals today. The winds will be southerly and gust 20 to 30 kt during the afternoon hours. There will be a couple of isolated showers near KWMC today. Otherwise fair weather conditions are expected for the next 24 hours. && .HYDROLOGY...A Pacific low pressure system is approaching the west coast. The slow approach of this system will lead to an extended warm southwest flow aloft. As temperatures climb into the 60s today, possibly staying above-freezing tonight, snowmelt will cause some of the smaller creeks and streams to respond with a substantial rise. Temperatures may also breach the 60 degree mark on Wednesday ahead of the cold front. Martin Creek near Paradise Valley in Humboldt County is being monitored for possible high flows and areal flooding. This area may also receive a quarter- inch of rainfall Wednesday afternoon through Wednesday evening. Cooler temperatures are expected by Thursday. No flooding is expected along the Humboldt River at this time. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/99/99
Hazardous weather outlook, Mar 26, 2:34 AM PDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 234 AM PDT Tue Mar 26 2019 NVZ030-031-033>041-270945- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 234 AM PDT Tue Mar 26 2019 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and tonight. No significant weather is expected at this time. Showers will develop across northwestern Nevada. snow level should stay above 6500 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday. Low pressure approaching the California coast will bring some increased wind gusts, especially south of highway 50 in central Nevada. A cold front will move through northern and central Nevada bringing primarily valley rain and mountain snow. Thunderstorms will be possible along the front. Most of the precipitation will be ending by the time the snow level drops to near the valley floors Wednesday night. Thursday through Saturday. Light amounts of valley snow are expected as low pressure moves through Oregon then Nevada. Expect a few thunderstorms to develop. Sunday. Improving conditions are expected. Monday. Rain and snow showers will primarily affect northern Nevada. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.